Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 75, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2014, 8:41 PM EDT for Greene County, Ulster County, New York. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 8:41 PM EDT (00:41 UTC)
- Expired
- Jul 8, 2014, 9:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 85 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:05 PM EDT | TSTM WND DMG | Wawarsing, NY | TREES DOWN |
| Jul 8, 9:05 PM EDT | TSTM WND DMG | Wawarsing, NY | ROUTE 52 CLOSED IN BOTH DIRECTIONS WITH DOWNED TREES. |
| Jul 8, 9:05 PM EDT | TSTM WND DMG | Wawarsing, NY | ROUTE 52 CLOSED IN BOTH DIRECTIONS WITH DOWN TREE. |
| Jul 8, 9:06 PM EDT | TSTM WND DMG | Napanoch, NY | TREES DOWN |
| Jul 8, 9:16 PM EDT | TSTM WND DMG | Accord, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS51 KALY 090041
SVRALY
NYC039-111-090145-
/O.NEW.KALY.SV.W.0075.140709T0041Z-140709T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
841 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF CATSKILL...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SAUGERTIES...NEW PALTZ...KINGSTON...
ELLENVILLE...
* UNTIL 945 PM EDT
* AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES WEST OF NAPANOCH...OR NEAR LOCH SHELDRAKE...AND MOVING
NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST SHOKAN...OLIVEBRIDGE AND WOODLAND VALLEY CAMPGROUND BY 910 PM
EDT...
KENNETH L WILSON CAMPGROUND AND MOUNT TREMPER BY 915 PM EDT...
WOODSTOCK AND WEST HURLEY BY 920 PM EDT...
SAUGERTIES BY 930 PM EDT...
HIGH FALLS BY 935 PM EDT...
CATSKILL BY 940 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4161 7412 4158 7412 4158 7416 4159 7422
4162 7426 4159 7437 4164 7440 4174 7458
4187 7447 4194 7460 4229 7384 4225 7381
4223 7385 4220 7385 4211 7392 4197 7396
4159 7395 4158 7405
TIME...MOT...LOC 0041Z 235DEG 47KT 4176 7469
$$
LFM/SND1 follow-up statement
148
WWUS51 KALY 090106
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
906 PM EDT TUE JUL 8 2014
NYC039-111-090145-
/O.CON.KALY.SV.W.0075.000000T0000Z-140709T0145Z/
GREENE NY-ULSTER NY-
906 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR ULSTER AND SOUTHEASTERN GREENE COUNTIES...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BULL RUN...OR 10 MILES NORTHEAST OF GRAHAMSVILLE...
MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT TREMPER...BOICEVILLE...WITTENBERG AND KENNETH L WILSON
CAMPGROUND BY 915 PM EDT...
LAKE HILL...SHADY...WILLOW AND BYRDCLIFFE BY 920 PM EDT...
PLATTE CLOVE AND DAISY BY 925 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4161 7412 4158 7412 4158 7416 4159 7422
4162 7426 4159 7437 4164 7440 4174 7458
4187 7447 4194 7460 4229 7384 4225 7381
4223 7385 4220 7385 4211 7392 4197 7396
4159 7395 4158 7405
TIME...MOT...LOC 0106Z 235DEG 47KT 4197 7438
$$
LFM/SNDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:20 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 8, 7:20 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 720 PM EDT TUE JUL 8 2014 .SYNOPSIS... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION FROM WEST TO EAST THIS EVENING...POSSIBLY BRINGING DESTRUCTIVE WIND GUSTS...HEAVY RAINFALL...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE COLD FRONT RESPONSIBLE FOR THIS LINE OF STORMS WILL CROSS OUR REGION OVERNIGHT. IT WILL TURN A LITTLE LESS HUMID WEDNESDAY...BUT A SECONDARY COLD FRONT WORKING THROUGH COULD SPARK ADDITIONAL SCATTERED AFTERNOON THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 730 PM EDT...A SEVERE THUNDERSTORM WATCH CONTINUES ALL EASTERN NEW YORK STATE AND WESTERN NEW ENGLAND THROUGH MIDNIGHT. UPDATED THE PUBLIC PACKAGE TO INCLUDE THE SEVERE THUNDERSTORM WATCH. HAVE ALREADY ISSUED A TORNADO WARNING FOR HERKIMER COUNTY...ALONG WITH TWO SEPARATE THUNDERSTORMS DUE TO DISCRETE SUPERCELLS. OTHER STRONG TO SEVERE STORMS HAVE BEEN NOTED UPSTREAM. THIS LINE WAS MOVING INTO INSTABILITY AROUND SURFACE BASED CAPES STILL AROUND 2000 J/KG. THE 0-6KM BULK SHEAR OFF THE STORM PREDICTION CENTER'S (SPC) MESOSCALE ANALYSIS WAS UP TO 60 KTS! LOOK FOR THE LINE TO WORK THROUGH THE MOHAWK VALLEY AND REACH THE CAPITAL REGION AT OR EVEN A LITTLE BEFORE 900 PM. THIS LINE IF IT HOLDS TOGETHER...WILL REACH WESTERN NEW ENGLAND BEFORE 1000 PM. BY MIDNIGHT...THE LINE OF STORMS SHOULD BE TO OUR EAST. IN ITS WAKE A COLD FRONT WILL FOLLOW...BRINGING IN SOME DRIER AIR...FIRST ALOFT...EVENTUALLY AT THE SURFACE. THERE MIGHT BE ANOTHER RENEGADE SHOWER OR THUNDERSTORM OVERNIGHT BUT THE LION SHARE OF ACTION WILL BE DONE WITH OVERNIGHT. WE MIGHT HAVE SOME PATCHES OF FOG ESPECIALLY IN AREAS WHERE THE SOUTHWEST BREEZE DIMINISHES AND GROUND IS ESPECIALLY WET FROM HEAVIER SHOWERS. LOOK FOR LOWS STILL ON THE MUGGY SIDE...GENERALLY IN THE 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... ON WEDNESDAY...OUR AREA WILL STILL BE A BROAD CYCLONIC FLOW ALOFT WITH SOMEWHAT DRIER AIR (PWATS UNDER AN INCH) ACROSS OUR REGION TO START THE DAY. WITH A CYCLONIC FLOW ALOFT...AND ONE MORE COLD FRONT TO WORK THROUGH...WE STILL LOOK TO BECOME UNSETTLED ONCE AGAIN BY WEDNESDAY AFTERNOON. THERE WILL BE JUST ENOUGH INSTABILITY WITH A LITTLE MOISTURE RELOADING THAT COULD TRIGGER ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS. INSTABILITY LOOKS TO INCREASE TO ABOUT 1500 J/KG WITH LAPSE RATES UP TO 6.5 C/KM. THERE WILL ALSO BE A BRISK LOW LEVEL WIND OUT OF THE SOUTHWEST AROUND 40KTS. THUNDERSTORMS ON WEDNESDAY COULD AT THE VERY LEAST PRODUCE SOME SMALL HAIL AND GUSTY WINDS. FOR NOW...WE DID NOT INCLUDE ENHANCED WORKING IN THE GRIDS SINCE THE CONFIDENCE OF STORMS IN ONLY IN THE 30 PERCENT RANGE. HIGH TEMPERATURES ON WEDNESDAY WILL BE 80-85 HIGHER TERRAIN...75-80 ACROSS THE HIGHER TERRAIN. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST 10-15 MPH...SHIFTING TO WEST BY LATE IN THE DAY BEHIND THE COLD FRONT. ANY THUNDERSTORMS SHOULD QUICKLY DIMINISH BY WEDNESDAY EVENING. AFTER THAT IT WILL CLEAR OUT...TURNING A LITTLE COOLER AND DRIER WITH LOWS GENERALLY DIPPING INTO THE 50S. THURSDAY LOOKS LIKE A NICE WITH LOTS OF SUNSHINE...COMFORTABLE HUMIDITY (DEWPOINTS IN THE 50S) AND HIGHS AROUND 80 IN THE VALLEYS...70S HIGHER TERRAIN. THURSDAY NIGHT LOOKS CLEAR AND COOL. LOWS BACK INTO THE 50S ALBANY SOUTHWARD...MID TO UPPER 40S WELL NORTH OF THE CAPITAL REGION. FRIDAY LOOKS LIKE A NICE DAY WITH LOTS OF SUNSHINE AND CONTINUED LOWER HUMIDITY. HIGHS WILL BE 80-85 VALLEYS...75-80 HIGHER TERRAIN. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... TRANQUIL WEATHER IS EXPECTED TO CONTINUE THROUGH SATURDAY AS WARM ADVECTION INCREASES AND TEMPERATURES REACH HIGHS IN THE 80S...SOME UPPER 70S IN HIGHER TERRAIN. LOW LEVEL MOISTURE INCREASES LATER IN THE WEEKEND AND SOME FORCING ASSOCIATED WITH AN ADVANCING WARM FRONT COULD SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY. HIGHS SUNDAY ARE EXPECTED TO BE IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. BY SUNDAY NIGHT THROUGH TUESDAY...SOME UPPER ENERGY TRACKING SOUTHEAST OUT OF CANADA AND ITS ASSOCIATED COLD FRONT WILL APPROACH WITH INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD AS PREFRONTAL TROUGH TYPE CONVECTION INCREASES IN THE REGION. HIGHS MONDAY IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. HIGHS TUESDAY IN THE MID 70S TO LOWER 80S. AT THIS TIME...LONG RANGE GUIDANCE SUGGESTS A FRONTAL PASSAGE LATE TUESDAY BUT AS ALWAYS THE TIMING COULD CHANGE AS WE GET CLOSER. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... A LINE OF THUNDERSTORMS WILL VERY LIKELY IMPACT THE TERMINALS BETWEEN 01Z AND 04Z WITH HEAVY RAINFALL...GUSTY WINDS...FREQUENT LIGHTNING AND POSSIBLE HAIL. AS OF 2320Z...A LINE OF THUNDERSTORMS WAS ADVANCING INTO THE MOHAWK VALLEY AND LOOKS TO REACH THE TAFS IN A COUPLE OF HOURS. BASED ON UPSTREAM ASOS OBSERVATIONS WE INCREASED WIND GUSTS TO 40KTS FROM 01Z-03Z AT KALB/KGFL AND 30-35KTS AT KPOU/KPSF. KEEP IN MIND...THE WINDS COULD EVEN GUST A LITTLE HIGHER THAN THAT. THE LINE LOOKS TO MOVE EAST OF THE TERMINALS BY 04Z. AFTER THAT...A COLD FRONT WILL PASS...SHIFTING THE WIND AND ALLOWING FOR SLOW DRYING. THE DILEMMA IS HOW FAST THIS DRYING ARRIVES. GUIDANCE SUGGESTED PERHAPS NO MVFR WITH JUST LIGHT MIST POSSIBLE. IF ANY OF TERMINALS RECEIVE AN UNUSUAL AMOUNT OF RAINFALL WE MIGHT HAVE TO RETHINK THIS SCENARIO. SO IF YOU ARE FLYING EARLY TOMORROW...PLEASE CHECK BACK OUR LATEST THINKING. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL AFTER THE MORNING PEAK THROUGH THE END OF THE TAF PERIOD. THE WIND WILL BE SW OR WEST AROUND 10KTS. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS WEDNESDAY AFTERNOON...AND NOW WE PLACED VCSH IN THE TAFS AFTER 18Z TO REFLECT LOW CHANCES OF SHOWERS OR THUNDERSTORMS DIRECTLY IMPACTING ANY SPECIFIC TAF. OUTLOOK... WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. THURSDAY THROUGH SATURDAY NIGHT: NO OPERATIONAL IMPACT. SUNDAY: MODERATE OPERATIONAL IMPACT. CHC OF SHRA/TSRA. && .FIRE WEATHER... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION THIS EVENING WITH A LEAST A QUARTER INCH OR MORE OF RAINFALL ACROSS THE ENTIRE REGION. HOWEVER...SINCE THE RAIN WILL FALL FOR ONLY A SHORT DURATION AND AT NIGHT...DID NOT ASSIGN A WET FLAG TO OUR NFDRS. DRIER WEATHER ON WEDNESDAY WITH RH VALUES DIPPING INTO THE 40S. HOWEVER...MOSE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT NOT EVERYONE WILL LIKELY RECEIVE THEM. DRY WEATHER EXPECTED THURSDAY NIGHT THROUGH SATURDAY NIGHT WITH THE USUAL NEARLY FULL RECOVER (AND SOME DEW) AT NIGHT...AND SEASONABLE AFTER RH HUMIDITIES IN THE 30S TO 40 EACH AFTERNOON. THE CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE SUNDAY PERSISTING INTO EARLY NEXT WEEK. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST TONIGHT 5-15 MPH WITH HIGHER GUSTS...SOUTHWEST TO WEST AT SIMILAR SPEEDS WEDNESDAY...BECOMING NORTHWESTERLY AT 5-15 MPH ON THURSDAY AND FRIDAY. && .HYDROLOGY... A LINE OF THUNDERSTORMS AND SHOWERS WILL HEAD ACROSS OUR REGION THIS EVENING. WHILE OVER AVERAGE RAINFALL BASINS WILL UNDER AN INCH...LOCALIZED MUCH HIGHER AMOUNTS ARE POSSIBLE...POSSIBLY LOCALLY EXCEEDING TWO INCHES. THERE IS A POTENTIAL FOR LOCALIZED FLASH FLOODING BUT NOT ENOUGH AREA TO CONSIDER A FLASH FLOOD WATCH YET. SOMEWHAT DRIER AIR WILL MOVE INTO TOMORROW...BUT THE AIR MASS LOOKS TO BE REMAIN UNSTABLE FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON. AT THIS POINT...WE DO NOT EXPECT ANY SIGNIFICANT HYDRO PROBLEMS OTHER THAN THE USUAL LOCALIZED PONDING OF WATER ON SOME ROADS AND AREAS OF POOR DRAINAGE. DRY WEATHER THURSDAY THROUGH SATURDAY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON SUNDAY AFTERNOON. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...NAS AVIATION...HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 634 PM EDT TUE JUL 8 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 634 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON...AND AGAIN SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Jul 8, 7:27 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
727 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 1 NNE NORTHWOOD 43.36N 75.06W
07/08/2014 HERKIMER NY AMATEUR RADIO
TREE ON WIRE ON FIRE IN THE VICINITY OF 400 WHEELERTOWN
ROAD
&&
EVENT NUMBER ALY1400311
BEWSpecial weather statement, Jul 8, 8:03 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
803 PM EDT TUE JUL 8 2014
NYZ032-033-090100-
HAMILTON NY-NORTHERN HERKIMER NY-
803 PM EDT TUE JUL 8 2014
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THESE STORMS WERE
LOCATED NEAR BROWN TRACT POND CAMPGROUND...OR ABOUT 15 MILES
NORTHEAST OF OLD FORGE...AND MOVING NORTHEAST AT 50 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
FORKED LAKE PUBLIC CAMPGROUND BY 815 PM EDT
LAKE EATON CAMPGROUND AND 8 MILES NORTHWEST OF BLUE MOUNTAIN LAKE BY
820 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4412 7427 4397 7425 4393 7432 4392 7432
4384 7424 4353 7511 4407 7488 4412 7432
4412 7428
TIME...MOT...LOC 0003Z 238DEG 42KT 4388 7473
NAS/IRLLocal storm report, Jul 8, 8:14 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
814 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG POLAND 43.23N 75.06W
07/08/2014 HERKIMER NY 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN COUNTYWIDE
&&
EVENT NUMBER ALY1400312
BEWLocal storm report, Jul 8, 8:27 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
827 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG LAKE PLEASANT 43.47N 74.41W
07/08/2014 HAMILTON NY TRAINED SPOTTER
3 TREES DOWN
&&
EVENT NUMBER ALY1400313
BEWLocal storm report, Jul 8, 8:35 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
835 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG ST. JOHNSVILLE 43.00N 74.68W
07/08/2014 MONTGOMERY NY PUBLIC
WIRES DOWN ON A HOUSE
&&
EVENT NUMBER ALY1400314
BEWLocal storm report, Jul 8, 8:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
841 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG SCHUYLER CORNERS 42.90N 75.00W
07/08/2014 HERKIMER NY 911 CALL CENTER
TREE BLOCKING ROAD
&&
EVENT NUMBER ALY1400315
BEWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Special Weather Statement | ALY | Hamilton | 57 min |
| Jul 8, 8:08 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie, Ulster | 52 min |
| Jul 8, 8:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 61 min |
| Jul 8, 8:19 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 56 min |
| Jul 8, 8:58 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 62 min |
| Jul 8, 9:08 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Warren, Washington | 37 min |
| Jul 8, 9:31 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 59 min |
| Jul 8, 9:51 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 39 min |
| Jul 8, 10:28 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 62 min |
| Jul 8, 10:48 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| Jul 9, 2:45 PM EDT | Special Weather Statement | ALY | Washington | 30 min |
| Jul 9, 3:28 PM EDT | Special Weather Statement | ALY | Dutchess | 62 min |
| Jul 9, 3:57 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 63 min |
| Jul 9, 5:12 PM EDT | Special Weather Statement | ALY | Schoharie | 48 min |
| Jul 9, 5:18 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 27 min |
| Jul 9, 5:47 PM EDT | Special Weather Statement | ALY | Albany, Schenectady, Schoharie | 28 min |
| Jul 9, 5:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 25 min |
| Jul 9, 6:04 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 26 min |
| Jul 9, 6:13 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 32 min |
| Jul 9, 6:24 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 51 min |
| Jul 9, 6:45 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 3 hr |
| Jul 9, 6:49 PM EDT | Special Weather Statement | ALY | Ulster | 56 min |
| Jul 9, 7:00 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 60 min |
| Jul 9, 7:10 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 65 min |
| Jul 9, 7:18 PM EDT | Special Weather Statement | ALY | Rensselaer | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.